Update: Hospitalizations and Deaths Possibly Tied To Street Drugs Being Sold In Georgia

June 7, 2017

ATLANTA – The investigation into presumed opioid overdoses in Central and South Georgia is ongoing. Information continues to be fluid.

As of this morning, there are reports of six additional overdose cases possibly related to fake Percocet. None of these cases have been confirmed as overdoses related to the street drugs. Georgia Poison Center is currently working with the hospitals and gathering more information to determine whether these additional cases are connected to the cluster of overdoses reported in the past three days.

There are no additional reports of deaths possibly related to street drugs purporting to be Percocet.

The GBI has obtained evidence related to these overdoses and is performing drug analysis on the pills.

The critical message to the public is to call 9-1-1 immediately if they suspect someone may have taken the pills. Because the makeup of these drugs is still unknown, extreme caution should be used when dealing with an individual who may have overdosed or ingested the substance. Do not handle the pills. Opioid overdose is a very dangerous condition that can result in permanent physical and mental damage, even death, if medical treatment is not administered right away.

The Georgia Department of Public Health, the Georgia Bureau of Investigation, Georgia Poison Center, Georgia Drugs and Narcotics Agency, hospitals and federal partners are working jointly on this investigation. Updates will be issued as warranted.